Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 30, 2021Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2021, 3:02 PM EDT for Stewart County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 3:02 PM EDT (19:02 UTC)
Expired
Jun 30, 2021, 3:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
40

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WWUS82 KFFC 301902
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT Wed Jun 30 2021
 
GAZ102-301930-
Stewart GA-
302 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
330 PM EDT...

At 302 PM EDT...a strong thunderstorm was near Springvale, or 8 miles
north of Cuthbert...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Sanford, Westville and Providence Canyon State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3195 8496 3198 8496 3198 8502 3197 8504
      3199 8504 3199 8507 3203 8505 3212 8475
      3192 8473
TIME...MOT...LOC 1902Z 142DEG 13KT 3189 8483 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:00 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
200 PM EDT Wed Jun 30 2021

...18Z Aviation Area Forecast Discussion...

.PREV DISCUSSION... /Issued 1006 AM EDT Wed Jun 30 2021/

UPDATE...

Forecast is on track this morning. Minor changes made to the PoPs
to lower them for the next hour or two as we are just now seeing
the beginnings of some showers developing in central Georgia thanks
to persistent low cloud cover that has stunted the initial day
time heating. Still expected scattered storms to develop across
the CWA today, with highs in the 80s and dewpoints in the upper
60s to lower 70s. Another summer day in Georgia!

Lusk

PREV DISCUSSION... /Issued 747 AM EDT Wed Jun 30 2021/

SHORT TERM /Today through Thursday/...

Today kicks off with some patchy fog and light winds. As the fog
burns off with the sun, winds will gradually become SE at 5 to 7
mph. Temperatures will gradually rise into the mid and upper 80s
with afternoon convection expected beginning in the southeast part
of the CWA and filling in the rest of the area as it expands to the
NW by early evening. While severe weather is not expected a few of
the storms could be strong with heavy rain and frequent lightning.

Thursday looks to be pretty similar, with slightly cooler
temperatures in the mid 80s and another chance for afternoon
thunderstorms. PoPs increase on Thursday night across the northern
part of the CWA as a front approaches from the NW. Timing and weak
forcing combined with modest midlevel lapse rates should prevent the
associated shower and thunderstorms with the front from getting out
of hand.

Vaughn

LONG TERM /Thursday Night through Tuesday/...

At the start of the long term...we remain under the influence of a
tropical air mass. A front will approach north GA overnight
Thursday and likely pops have been continued for that time period
for the far north...with lower pops elsewhere. Models continue to
agree that the deep trough over the Great Lakes will deepen into
the southeast. This should push the surface front through north GA
and into central GA by Saturday morning. Categorical pops still
look reasonable for Friday. With a progressive front...the highest
pops should shift into central GA over the weekend with some
drying over the north. The upper trough pushes off the east coast
by the first of the week and the upper ridge begins to rebuild
over us. So we should return to a mostly diurnal pattern for
Monday and Tuesday.

41

&&

.AVIATION...
18Z Update...
VFR cigs in place across the area as Cu field continues to build.
Will see scattered storms that could affect any TAF site in the
area, so TEMPO in place through the afternoon. Cu field should
dissipate shortly after sundown. Winds are SE to SSE east, 4-8
kts, and higher gusts possible especially where storms form.
Tonight could see another low MVFR/IFR deck build in from the
south. Could affect metro TAF sites, though confidence is low. SCT
storms again tomorrow.

//ATL Confidence...18Z Update...
Medium confidence on cigs tomorrow morning, high confidence all
other elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  69  84  70 /  20  20  60  60
Atlanta         86  70  85  71 /  30  30  60  60
Blairsville     86  67  80  65 /  30  20  80  90
Cartersville    88  69  84  69 /  30  20  60  80
Columbus        87  71  86  71 /  50  40  60  50
Gainesville     86  69  83  70 /  20  20  70  70
Macon           86  70  84  70 /  40  40  60  50
Rome            88  70  83  71 /  20  20  60  80
Peachtree City  86  69  84  70 /  30  30  60  50
Vidalia         88  71  87  72 /  50  40  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lusk
LONG TERM....NListemaa
AVIATION...Lusk
Hazardous weather outlook, Jun 30, 9:44 AM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
944 AM EDT Wed Jun 30 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011345-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
944 AM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered showers and a few thunderstorms are possible mainly this
afternoon and during the early evening hours. A couple of
thunderstorms could be strong, with the primary hazards being
locally heavy rainfall and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous showers and thunderstorms are expected
across north and central Georgia each day through Monday. Isolated
strong thunderstorms will be possible each day with the primary
hazards being lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 30, 2:37 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT Wed Jun 30 2021

GAZ110-301900-
Telfair GA-
237 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TELFAIR COUNTY UNTIL 300
PM EDT...

At 236 PM EDT...a strong thunderstorm was near Pridgen, or 8 miles
northwest of Broxton...moving west at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jacksonville and China Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3180 8308 3181 8309 3182 8309 3192 8307
      3180 8287 3178 8287 3178 8289 3179 8290
      3178 8292 3178 8296 3179 8298 3178 8299
      3178 8301
TIME...MOT...LOC 1836Z 100DEG 17KT 3174 8295

WIND...40MPH
Special weather statement, Jun 30, 3:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
302 PM EDT Wed Jun 30 2021

GAZ102-301930-
Stewart GA-
302 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
330 PM EDT...

At 302 PM EDT...a strong thunderstorm was near Springvale, or 8 miles
north of Cuthbert...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Sanford, Westville and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3195 8496 3198 8496 3198 8502 3197 8504
      3199 8504 3199 8507 3203 8505 3212 8475
      3192 8473
TIME...MOT...LOC 1902Z 142DEG 13KT 3189 8483

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:12 PM EDTSpecial Weather StatementFFCHouston33 min
Jun 29, 8:33 PM EDTSpecial Weather StatementFFCTwiggs27 min
Jun 30, 2:37 PM EDTSpecial Weather StatementFFCTelfair23 min
Jun 30, 3:07 PM EDTSpecial Weather StatementFFCTreutlen23 min
Jun 30, 3:30 PM EDTSpecial Weather StatementFFCPulaski30 min
Jun 30, 3:36 PM EDTSpecial Weather StatementFFCEmanuel24 min
Jun 30, 4:12 PM EDTSpecial Weather StatementFFCPeach, Twiggs33 min
Jun 30, 4:17 PM EDTSpecial Weather StatementFFCJohnson28 min
Jun 30, 4:42 PM EDTSpecial Weather StatementFFCCrisp33 min
Jun 30, 4:54 PM EDTSpecial Weather StatementFFCPeach21 min
Jun 30, 5:28 PM EDTSpecial Weather StatementFFCJackson32 min
Jun 30, 6:12 PM EDTSpecial Weather StatementFFCBarrow33 min
Jun 30, 6:46 PM EDTSpecial Weather StatementFFCGwinnett14 min
Jun 30, 7:11 PM EDTSpecial Weather StatementFFCForsyth19 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.